Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 65, NWS Boston/Norton, MA

August 3, 2015Franklin County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 3, 2015, 5:51 PM EDT for Franklin County, Massachusetts. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2015, 5:51 PM EDT (21:51 UTC)
Expired
Aug 3, 2015, 6:30 PM EDT
In force
39 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Franklin County, MA

The radar

The Albany radar (KENX), 106 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-235 J/kg
Mixed-layer LCL
1269 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

182 
WUUS51 KBOX 032151
SVRBOX
MAC011-032230-
/O.NEW.KBOX.SV.W.0065.150803T2151Z-150803T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
551 PM EDT MON AUG 3 2015

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 630 PM EDT

* AT 551 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER ROWE...OR 11 MILES EAST OF
  NORTH ADAMS...AND WAS MOVING EAST AT 25 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  GREENFIELD...BERNARDSTON...COLRAIN...CHARLEMONT...LEYDEN...HEATH
  AND ROWE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.

&&

LAT...LON 4274 7283 4273 7257 4264 7255 4265 7292
      4270 7293
TIME...MOT...LOC 2151Z 254DEG 21KT 4268 7288 
$$
FIELD/GOULD
2 follow-up statements
573 
WWUS51 KBOX 032213
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
613 PM EDT MON AUG 3 2015

MAC011-032230-
/O.CON.KBOX.SV.W.0065.000000T0000Z-150803T2230Z/
FRANKLIN MA-
613 PM EDT MON AUG 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTH CENTRAL FRANKLIN COUNTY...

AT 612 PM EDT...A STRONG AND POTENTIALLY SEVERE THUNDERSTORM WAS 
LOCATED OVER COLRAIN...OR 9 MILES NORTHWEST OF GREENFIELD...MOVING 
EAST AT 25 MPH. THE STORM HAD WEAKENED SOMEWHAT BUT STILL HAD THE 
POTENTIAL TO PRODUCE DIME TO QUARTER SIZE HAIL. 

LOCATIONS IMPACTED INCLUDE...
BERNARDSTON...COLRAIN...LEYDEN AND HEATH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.

&&

LAT...LON 4273 7280 4273 7257 4266 7255 4267 7284
      4270 7284
TIME...MOT...LOC 2212Z 254DEG 21KT 4271 7272 

$$
FIELD
257 
WWUS51 KBOX 032225
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
625 PM EDT MON AUG 3 2015

MAC011-032234-
/O.EXP.KBOX.SV.W.0065.000000T0000Z-150803T2230Z/
FRANKLIN MA-
625 PM EDT MON AUG 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FRANKLIN COUNTY
WILL EXPIRE AT 630 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS AND WAS MOVING INTO SOUTHEASTERN VERMONT. THEREFORE THE 
WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4273 7280 4273 7257 4266 7255 4267 7284
      4270 7284
TIME...MOT...LOC 2222Z 254DEG 21KT 4271 7272 

$$
FIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:27 PM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Aug 3, 3:27 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
327 PM EDT MON AUG 3 2015

.SYNOPSIS...

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TOWARDS TUESDAY
MORNING...CONTINUING THROUGH THE DAY INTO THE EVENING HOURS. SOME
OF THESE STORMS COULD BECOME STRONG TO SEVERE. DRY...WARM AND LESS
HUMID WEATHER ARRIVES WEDNESDAY AND CONTINUES INTO THURSDAY. A
PERIOD OF UNSETTLED WEATHER IS POSSIBLE THURSDAY NIGHT INTO SATURDAY
BUT CONFIDENCE IS LOW ON THE TIMING OF POTENTIAL WET WEATHER.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...

THIS EVENING...

WHAT APPEARS TO BE A CONVERGENT PLUME OF LOW- TO MID-LEVEL HIGHER
THETA-E AIR CONTINUES TO SWEEP NE OVER THE WATERS ADJACENT TO SE NEW
ENGLAND. WILL SEE SCATTERED SHOWER / THUNDERSTORM ACTIVITY CONTINUE
TO DEVELOP AND ADVECT OFF TO THE NE. A DRY WEDGE IS EXPECTED TO
MAINTAIN ACROSS THE REGION OUT AHEAD OF THE CONVECTIVE WEATHER
ONGOING OVER UPSTATE NY INTO N NEW ENGLAND. WHILE SOME OF THE
W-ACTIVITY MAY IMPACT N/W-PORTIONS OF S NEW ENGLAND IT IS EXPECTED
TO BE WEAKENED BY THE DRIER SUBSIDING AIR IN PLACE. NOTING ON THE
VISIBLE THE LACK OF CUMULUS ACROSS THE REGION WHILE IN THE WATER
VAPOR THE DRY WEDGE IS CLEARLY EVIDENT.

TONIGHT...

POTENTIAL CONVECTIVE WEATHER OUTCOMES INTO SE NEW ENGLAND TOWARDS
TUESDAY MORNING. FORECAST GUIDANCE CONSENSUS NOTES AN INSTABILITY
BURST ELEVATED AND MAINTAINED BY A S/SW WARM-MOIST PLUME OF HIGHER
THETA-E AIR ABOVE A SUBSEQUENT INVERSION. PWATS OF 1.50-1.75 INCHES.
ACTIVITY LOOKS TO ORIGINATE ALONG THE NOSE OF A H925-85 JET WITHIN A
H85-7 ENVIRONMENT OF 6-7C/KM LAPSE RATES. YET THERE IS A LACK OF
DEEP-LAYER FORCING AS THE BETTER AREA OF PVA / MID-LEVEL TROUGH /
SURFACE COLD FRONT REMAIN TO THE W.

THINKING IS THAT WE MAY SEE A WIDESPREAD AREA OF ACTIVITY OF SHOWERS
AND THUNDERSTORMS COLLOCATED WITH THE CONVERGENT LOW-LEVEL PLUME.
UNCERTAINTY IF ANY THUNDERSTORMS BECOME STRONG TO SEVERE. HEAVY RAIN
LOOKS TO BE THE MAIN THREAT ALONG WITH LIGHTNING. THINKING LOW RISK
SEVERE AND POTENTIAL FOR SOME OF THE STORMS TO BECOME STRONG. WILL
SEE COLLOCATED UNI-DIRECTIONAL SW-NE 0-6 KM BULK SHEAR EXCEEDING 40
KTS AND FREEZING LEVELS OF AROUND 11 KFT. SOME EVIDENCE OF TURNING
WITHIN THE 0-1/0-3 KM LAYER. SREF DOES DENOTE DECENT PROBABILITIES
OF INSTABILITY EXCEEDING 2K J/KG IN ADDITION TO THE AFOREMENTIONED
SHEAR AND TURNING ENVIRONMENT. THOUGH SREF PROBS NOT SO MUCH HELPFUL
WITH RESPECT TO PRECIP ACCUMULATIONS...THUS CONFIDENCE WITH RESPECT
TO POSSIBLE FLOODING IS LOW DESPITE THE ANTICIPATED OUTCOMES THAT
WERE DISCUSSED ABOVE. WILL AVOID ENHANCED WORDING WITH THE FORECAST
FOR THE TIME BEING.

SHOULD BETTER FORCING AND VENTING ALOFT WITH THE H3 JET SHIFT E...
THERE WOULD BE GREATER IMPETUS UPON THE ENVIRONMENT TO GENERATE
GREATER AND LIKELY STRONGER CONVECTIVE WEATHER. INTERESTING AS TO
WHETHER CONVECTIVE REMNANTS W FROM EARLIER IN THE DAY SHIFT E AND
ACT AS A CRUX OF FORCING VIA LOW- TO MID-LEVEL CONVERGENCE. OVERALL
INDIVIDUAL MODELS CONTINUE TO WOBBLE AND THERE IS JUST AN UNDERLYING
LEVEL OF UNCERTAINTY OTHER THAN THE FOCUS BEING ON SE NEW ENGLAND.
IT MAY BE QUIET THROUGHOUT AS THE PRESENT DRY SUBSIDING WEDGE OF
AIR ACROSS THE REGION MAINTAINS.

OTHERWISE SW-FLOW CONTINUES OVERNIGHT USHERING HIGHER DEWPOINT AIR
ACROSS INTERIOR NEW ENGLAND. SHOULD REMAIN BREEZY ALONG THE S/SE-
COAST. INCREASING CLOUD COVER SHOULD YIELD MILD LOW TEMPERATURES
AROUND THE MID- TO UPPER-60S AND MAY SUBSEQUENTLY LIMIT PATCHY DENSE
FOG TO JUST ACROSS S/SE NEW ENGLAND IN HIGHER DEWPOINT AIR.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...

TUESDAY...

A COMBINATION OF RISING HEIGHTS WITHIN THE MID-LEVELS COMBINED WITH
DRIER AIR ALOFT COULD SUBDUE THE POTENTIAL CONVECTIVE ENVIRONMENT.
BENEATH CYCLONIC FLOW ALOFT THRU WHICH ADDITIONAL MID-LEVEL IMPULSES
AND ACCOMPANYING JET-STREAKS RESIDE...THE OVERALL QUESTION IS AS TO
WHETHER A SURFACE FRONTAL BOUNDARY CAN BECOME THE FOCUS FOR SHOWERS
AND THUNDERSTORMS. SWEEPING THROUGH AN ENVIRONMENT OF ROBUST THETA-E
AIR AND INSTABILITY ON THE ORDER OF 2K J/KG IN WHICH LAPSE RATES ARE
STEEP ESPECIALLY H85-7 AND SHEAR PROFILES ARE MODERATE TO STRONG TO
50 KTS WITH SLIGHT TURNING WITHIN THE 0-1/0-3 KM PROFILE...THERE
APPEARS TO BE MECHANISMS FOR FORCING...BUT SHOULD MID-LEVEL RIDGING
PROCEED...THIS SEEMS TO SQUASH THE POSSIBILITY FOR CONVECTION. THERE
IS ALSO THE POSSIBILITY THAT SHOULD ACTIVITY DEVELOP TOWARDS MORNING
OVER SE NEW ENGLAND AS NOTED EARLIER IT COULD SUBDUE THE ENVIRONMENT
FROM BECOMING CONVECTIVE /I.E. CLOUD COVER/. A VERY COMPLICATED
FORECAST.

BUT STILL CAN NOT RULE OUT THE POSSIBILITY OF SOMETHING POPPING
ACROSS THE INTERIOR. AM SOMEWHAT CONCERNED NOTING THE CIPS ANALOG
GUIDANCE IN WHERE SEVERAL OF THE ANALOGS WITNESSED SUBSTANTIAL WIND
AND HAIL IMPACTS OVER N- AND W-PORTIONS OF S NEW ENGLAND. THE STRONG
TO SEVERE WEATHER POTENTIAL IS SEEMINGLY THERE THOUGH THERE IS SOME
LEVEL OF DOUBT. EVEN SPC WILL WAIT ON HOW THE ENVIRONMENT DEVELOPS
WITH RESPECT TO THEIR CONVECTIVE WEATHER OUTLOOKS...WHETHER THE
ENVIRONMENT WILL DESTABILIZE. CAN NOT RULE IT OUT COMPLETELY AND
WILL PREPARE FOR THE POTENTIAL ACCORDINGLY. FOCUS OF A HEAVY RAIN
THREAT ALONG WITH POTENTIAL HAIL AND STRONG TO DAMAGING WIND
POSSIBILITIES. CAN NOT RULE OUT THE POSSIBILITY OF A TORNADO. BUT
NOT ENOUGH CONFIDENCE AT THIS TIME TO GO WITH ENHANCED WORDING IN
THE FORECAST.

WHILE FORECAST GUIDANCE SEEMS MIXED WITH AN UNCERTAIN EVOLUTION OF
SYNOPTICS...THERE IS GREATER CONFIDENCE OF SHOWER AND THUNDERSTORM
ACTIVITY AROUND THE VICINITY OF SE NEW ENGLAND AND ADJACENT WATERS
WHERE THE SW-NE PLUME OF HIGHER THETA-E AIR RESIDES AS WELL AS BOTH
A STRONGER AND CONVERGENT SW-NE H925-85 WIND PROFILE. WOULD EXPECT A
CONTINUATION BEGINNING IN THE MORNING AS OUTLINED IN THE EARLIER
DISCUSSION OF SCATTERED SHOWERS AND THUNDERSTORMS...SOME OF WHICH
ALSO COULD BE STRONG AND POSSIBLY SEVERE.

OVERALL...A MILD AND MUGGY DAY WITH HIGHS INTO THE MID- TO UPPER-80S
AS DEWPOINTS RANGE AROUND THE MID- TO UPPER-60S.

TUESDAY NIGHT...

FRONTAL BOUNDARY PUSHES THE HIGHER THETA-E / INSTABILITY OUT TO SEA
INTO THE OVERNIGHT PERIOD. SO ANTICIPATING A DRYING TREND. W-FLOW
PROCEEDING USHERING LOWER DEWPOINT AIR ACROSS THE INTERIOR. AS
CONDITIONS GRADUALLY CLEAR...TEMPERATURES DROP INTO THE LOW- TO MID-
60S.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...

HIGHLIGHTS...

* UNSETTLED WEATHER POSSIBLE AROUND FRIDAY
* TEMPERATURES TRENDING BELOW NORMAL DURING THIS PERIOD

OVERALL...THE MODELS HAVE RATHER POOR AGREEMENT ON THE GENERAL
PATTERN AND TIMING THROUGH THE LONG TERM. IN SOME TIME PERIODS IT
SEEMS THAT THE GFS MAY JUST BE SLOWER THAN THE ECMWF. IN OTHERS...
THEY ARE JUST COMPLETELY DIFFERENT. THE ENSEMBLES ARE NOT MUCH
HELP IN THAT THE ECMWF ENSEMBLES LOOK VERY SIMILAR TO THE OPERATIONAL
MODEL AND THE GEFS IS VERY SIMILAR TO THE GFS. BASICALLY HAVE TWO
FAIRLY DIFFERENT SOLUTIONS FOR MUCH OF THE LONG TERM. HOWEVER...
GENERAL TRENDS ARE SIMILAR. LOOKING AT A PERIOD OF UNSETTLED
WEATHER WITH TEMPERATURES TRENDING BELOW NORMAL THROUGH MUCH OF
THE WEEK.

WEDNESDAY...LOOKS TO BE THE WARMEST DAY OF THE PERIOD WITH
TEMPERATURES AROUND OR JUST ABOVE NORMAL. DESPITE THE POTENTIAL FOR
A FEW SHOWERS OR THUNDERSTORMS ACROSS THE NORTHWESTERN ZONES AS A
SHORTWAVE PUSHES INTO THE REGION...EXPECT MUCH OF THE DAY AND MUCH
OF THE AREA TO REMAIN DRY.

THURSDAY...MUCH OF THE DAY LOOKS TO BE DRY WITH HIGH PRESSURE
BUILDING INTO THE AREA. THIS IS ONE OF THOSE TIMES THE TIMING IS
OFF BETWEEN THE ECMWF AND THE GFS. THE ECMWF IS QUICK TO MOVE THE
HIGH PRESSURE OUT OF THE REGION...PUSHED BY LOW PRESSURE MOVING
INTO THE MID-ATLANTIC FROM THE GREAT LAKES. THE GFS KEEPS THAT
HIGH PRESSURE OVER SOUTHERN NEW ENGLAND AND THE LOW PRESSURE IN
THE GREAT LAKES.

THURSDAY NIGHT THROUGH SATURDAY...THIS LOOKS TO BE THE MOST
UNSETTLED TIME WITH LOW PRESSURE MOVING INTO THE MID-ATLANTIC AND
THEN POSSIBLY UP THE EAST COAST OVER THE 40/70 BENCHMARK SOUTHEAST
OF SOUTHERN NEW ENGLAND. THE ECMWF IS THE MOST BULLISH WITH THIS...
TRACKING THE LOW DIRECTLY OVER THE BENCHMARK AND BRINGING AN
EXTENDED PERIOD OF RAIN TO MUCH OF SOUTHERN NEW ENGLAND. THE GFS
DEVELOPS SOME SORT OF BOUNDARY ALONG WHICH SEVERAL AREAS OF LOW
PRESSURE TRAVEL...BRINGING PERIODS OF RAIN TO THE REGION. BELOW
NORMAL TEMPERATURES ARE A GIVEN WITH LOWERING HEIGHTS/TEMPS ALOFT
AND MOSTLY CLOUDY TO OVERCAST SKIES FOR MUCH OF THIS TIME.
WOULDN/T BE SURPRISED TO SEE TEMPS TOP OUT IN THE UPPER 60S TO
LOWER 70S ON FRIDAY.

SUNDAY AND MONDAY...MUCH OF THIS FORECAST WILL DEPEND ON HOW FRIDAY
AND SATURDAY SHAKE OUT...BUT IN GENERAL THE WEATHER LOOKS DRIER AND
QUIETER WITH REBOUNDING TEMPERATURES.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...

FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT-TERM /THROUGH TUESDAY NIGHT/...

TONIGHT...MODERATE CONFIDENCE.
SW-WINDS. SCT -SHRA SWEEP FROM THE W AND INCREASE IN COVERAGE
OVER SE TERMINALS TOWARDS MORNING WITH THE POSSIBILITY OF TSRA /
+RA AND LOWERING CIGS TO MVFR. PATCHY FOG. VFR ELSEWHERE.

TUESDAY...LOW CONFIDENCE.
SW-WINDS GUSTY AT TIMES 20-25 KTS. SCT SHRA/TSRA POSSIBLE OVER THE
INTERIOR THOUGH BETTER CHANCES OVER SE NEW ENGLAND INTO EVENING.
OTHER THAN MVFR LINGERING OVER SE TERMINALS DURING THE MORNING...
TEMPO MVFR-IFR POSSIBLE WITH ANY WEATHER.

TUESDAY NIGHT...MODERATE CONFIDENCE.
WINDS BACK W WITH FRONTAL PASSAGE. TERMINALS CLEAR OUT W TO E.
PREVAILING VFR WITH MVFR CIGS LINGERING OVER SE TERMINALS TOWARDS
MORNING.

KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. MVFR CIGS MAY DEVELOP
ACROSS THE TERMINAL TOWARDS TUESDAY MORNING.

KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. UNCERTAIN AS TO
WHETHER SHRA/TSRA WILL ADVECT W OUT OF NY. GREATER CONFIDENCE THAT
THEY WILL DISSIPATE PRIOR TO ANY ARRIVAL.

OUTLOOK /WEDNESDAY THROUGH SATURDAY/...

WEDNESDAY THROUGH THURSDAY...HIGH CONFIDENCE. VFR. LOW PROBABILITY
OF A FEW SHOWERS/STORMS ACROSS NW MA WEDNESDAY. ANY STORMS THAT
DEVELOP MAY HAVE MVFR/IFR CONDITIONS.

THURSDAY NIGHT THROUGH SATURDAY...LOW CONFIDENCE ON TIMING...HIGHER
CONFIDENCE ON TRENDS.  MVFR/IFR CONDITIONS IN WIDESPREAD RAIN LIKELY
SOMETIME DURING THIS PERIOD.  VFR BEFORE AND AFTER PERIOD OF RAIN.

&&

.MARINE...

FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT-TERM /THROUGH TUESDAY NIGHT/...

TONIGHT...MODERATE CONFIDENCE.
SW-WINDS CONTINUE WITH GUSTS AROUND 20 KTS...STRONGER OVER THE S-
WATERS AT 25 KTS. WAVES BUILDING TO 5 FEET. PERHAPS SOME PATCHY
FOG ISSUES. INCREASING AREAL COVERAGE OF SHOWERS AND POSSIBLE
THUNDER- STORMS TOWARDS MORNING. STORMS MAY BE STRONG TO SEVERE.

TUESDAY...MODERATE CONFIDENCE.
SW-WINDS WITH GUSTS 20-25 KTS. WAVES AT 5-6 FEET. CONTINUED
SHOWER AND THUNDERSTORM ACTIVITY WITH SOME OF THOSE STORMS BEING
STRONG TO SEVERE.

TUESDAY NIGHT...MODERATE CONFIDENCE.
SW-WINDS BACKING W THROUGH THE NIGHT. GUSTS SUBSIDING. WAVES AT
5-6 FEET. SHOWER / THUNDERSTORM CHANCES CONCLUDE W TO E TOWARDS
MORNING.

OUTLOOK /WEDNESDAY THROUGH SATURDAY/...MODERATE CONFIDENCE.

WEDNESDAY THROUGH FRIDAY...HIGH CONFIDENCE. QUIET BOATING WEATHER
WITH LIGHT WINDS AND SEAS BELOW 5 FEET EXPECTED. RAIN IS LIKELY
THURSDAY NIGHT THROUGH FRIDAY...LIMITING VISIBILITIES AT TIMES.

FRIDAY NIGHT AND SATURDAY...MODERATE CONFIDENCE. EASTERLY WINDS
AND SEAS INCREASE AS LOW PRESSURE PASSES SOUTH OF THE WATERS.
SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR THE OUTER WATERS.
RAIN IS LIKELY FRIDAY NIGHT INTO SATURDAY...LIMITING VISIBILITIES
AT TIMES.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...

CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT TUESDAY FOR ANZ230>234-236-
     250-251.
     SMALL CRAFT ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR ANZ235-237-
     254>256.

&&

SYNOPSIS...RLG/SIPPRELL
NEAR TERM...SIPPRELL
SHORT TERM...SIPPRELL
LONG TERM...RLG
AVIATION...RLG/SIPPRELL
MARINE...RLG/SIPPRELL
Hazardous weather outlook, Aug 3, 3:32 PM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
332 PM EDT MON AUG 3 2015

CTZ002>004-MAZ002>024-026-RIZ001>008-041945-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
332 PM EDT MON AUG 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TUESDAY...
THERE IS A MODERATE PROBABILITY FOR SCATTERED STRONG TO SEVERE
THUNDERSTORMS. IN ADDITION TO HEAVY RAIN AND LIGHTNING...THERE IS
THE POTENTIAL FOR LARGE HAIL AND STRONG TO DAMAGING WINDS. CAN NOT
RULE OUT A POSSIBLE TORNADO. URBAN AND POOR-DRAINING FLOODING IS
ALSO A CONCERN. THREATS BEGIN DURING THE MORNING AND CONTINUE
INTO EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ230>237-250-251-254>256-041945-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
332 PM EDT MON AUG 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE BEGINNING EARLY
TUESDAY MORNING AND CONTINUING INTO WEDNESDAY MORNING. WITH ANY
STRONG STORMS EXPECT HEAVY RAIN / REDUCED VISIBILITIES / FREQUENT
LIGHTNING AS WELL AS THE POTENTIAL FOR GALE FORCE WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Aug 3, 5:39 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
539 PM EDT MON AUG 3 2015

MAZ002-032215-
WESTERN FRANKLIN-
539 PM EDT MON AUG 3 2015

...STRONG THUNDERSTORM MOVING INTO NORTHWESTERN FRANKLIN COUNTY...

AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER FLORIDA...OR 7 MILES EAST OF NORTH ADAMS...
MOVING EAST AT 25 MPH.

FREQUENT LIGHTNING...HEAVY DOWNPOURS...WIND GUSTS TO 30 MPH...AND
SMALL HAIL CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BUCKLAND...SHELBURNE...COLRAIN...CHARLEMONT...LEYDEN...HEATH...
ROWE...AND HAWLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID LIGHTNING BY MOVING INDOORS TO A PLACE OF SAFETY.
MINOR URBAN AND POOR DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4269 7296 4270 7295 4270 7297 4274 7279
      4273 7267 4260 7265 4262 7296 4266 7295
      4267 7296 4267 7300
TIME...MOT...LOC 2136Z 254DEG 21KT 4266 7298

FIELD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 12:07 PM EDTSpecial Marine WarningBOX53 min
Aug 3, 5:39 PM EDTSpecial Weather StatementBOXFranklin36 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.